Chaos expansions of double intersection local time of Brownian motion in \(\mathbb{R}^ d\) and renormalization. (English) Zbl 0822.60048

Let \(W = \{W_ t,\;t \in [0,1]\}\) be a \(d\)-dimensional Brownian motion. Denoting by \(p^ d_ \varepsilon\) the probability density of \(W_ \varepsilon\), the authors derive the representation of \[ \alpha_ \varepsilon (x) = \int^ 1_ 0 \int^ 1_ 0 p^ d_ \varepsilon (W_ t - W_ s - x) dsdt, \qquad x \in R^ d,\;\varepsilon > 0, \] by series of multiple Wiener-Itô integrals for any dimension \(d\), and from this they deduce that \(\alpha(x) = \lim_{\varepsilon \downarrow 0} \alpha_ \varepsilon (x)\) can be considered as a well-defined object in the Sobolev space \(D^{2,\gamma}\) over the canonical Wiener space of any order \(\gamma < (4-d)/2\) if \(x \neq 0\). From here they rederive the existence of the double intersection local time for \(d = 2,3\), shown by J. Rosen [Ann. Probab. 14, 1245-1251 (1986; Zbl 0617.60079), Stochastic Processes Appl. 23, 131-141 (1986; Zbl 0612.60070), and in: Séminaire de probabilités XX, Lect. Notes Math. 1204, 515-531 (1986; Zbl 0611.60065)]; for \(d\geq 4\) the results are new and could be compared with the smoothed versions considered by M. Yor [in: Séminaire de probabilités XIX, Lect. Notes Math. 1123, 332-349 (1985; Zbl 0563.60073)].
For \(x \to 0\), \(\alpha(x)\) does not converge in any Sobolev space, \(\alpha\) has to be renormalised by a suitable deterministic function in order to get the convergence. The difficulty consists in a control of the norms of the projections on the eigenspaces of the Ornstein-Uhlenbeck operator. In case \(d = 2\), S. R. S.Varadhan’s renormalization (1969) is improved, in case \(d = 3\), versions of M. Yor’s renormalization (loc. cit.) turn up, and also the case \(d \geq 4\) is dealt with.
Reviewer: R.Buckdahn (Brest)


60H05 Stochastic integrals
60H07 Stochastic calculus of variations and the Malliavin calculus
60J55 Local time and additive functionals
Full Text: DOI


[1] Bass, R.; Koshnevisan, D., Intersection local times and Tanaka formulas (1992), Univ. of Washington, Preprint
[2] Bolthausen, E., On the construction of the three dimensional polymer measure (1990), Univ. Zürich, Preprint
[3] Bouleau, N.; Hirsch, F., Dirichlet Forms and Analysis on Wiener Space (1991), W. de Gruyter: W. de Gruyter Berlin · Zbl 0748.60046
[4] Dvoretzky, A.; Erdös, P.; Kakutani, S., Double points of paths of Brownian motion in the plane, Bull. Res. Council Israel Sect., F3, 364-371 (1954)
[5] Dvoretzky, A.; Erdös, P.; Kakutani, S.; Taylor, S. J., Triple points of the Brownian motion in 3-space, (Proc. Cambridge Philos. Soc., 53 (1957)), 856-862 · Zbl 0208.44103
[6] Dynkin, E. B., Polynomials of the occupation field and related random fields, J. Funct. Anal., 58, 20-52 (1984) · Zbl 0552.60075
[7] Dynkin, E. B., Regularized self-intersection local times of planar Brownian motion, Ann. Probab., 16, 58-74 (1988) · Zbl 0641.60085
[8] Dynkin, E. B., Self-intersection gauge for random walks and for Brownian motion, Ann. Probab., 16, 1-57 (1988) · Zbl 0638.60081
[9] Geman, D.; Horowitz, J.; Rosen, J., A local time analysis of intersections of Brownian paths in the plane, Ann. Probab., 12, 86-107 (1984) · Zbl 0536.60046
[10] He, S. W.; Yang, W. Q.; Yao, R. Q.; Wang, J. G., Local times of self-intersection for multidimensional Brownian motion (1993), Preprint
[11] Hida, T.; Potthoff, J.; Streit, L., White Noise (1993), Kluwer · Zbl 0722.60034
[13] Imkeller, P.; Weisz, F., The asymptotic behaviour of local times and occupation integrals of the \(N\)-parameter Wiener process in \(R^d\), Probab. Theory Relat. Fields, 98, 47-75 (1994) · Zbl 0794.60046
[14] Imkeller, P.; Weisz, F., Critical dimensions for the existence of self intersection local times of the Brownian sheet in \(R^d (1993)\), Preprint
[15] Kuo, H. H., Donsker’s delta function as a generalized Brownian functional and its application, (Lecture Notes in Control and Information Sciences, Vol. 49 (1983), Springer: Springer Berlin), 167-178
[16] Le Gall, J. F., Sur le temps local d’intersection du mouvement brownien plan et la méthode de renormalisation de Varadhan, (Sém. de Prob. XIX. Sém. de Prob. XIX, 1983/84, LNM 1123 (1985), Springer: Springer Berlin), 314-331 · Zbl 0563.60072
[17] Le Gall, J. F., Sur la saucisse de Wiener et les points multiples du mouvement brownien, Ann. Probab., 14, 1219-1244 (1986) · Zbl 0621.60083
[18] Lévy, P., Le mouvement brownien plan, Amer. J. Math., 62, 440-487 (1940) · JFM 66.0619.02
[19] Lyons, T. J., The critical dimension at which quasi-every Brownian motion is self-avoiding, Adv. in Appl. Probab., 87-99 (1986), (Spec. Suppl. 1986) · Zbl 0609.60087
[20] Nualart, D.; Vives, J., Smoothness of Brownian local times and related functionals, Potential Analysis, 1, 257-263 (1992) · Zbl 0776.60092
[22] Penrose, M. D., On the existence of self-intersections for quasi-every Brownian path in space, Ann. Probab., 17, 482-502 (1989) · Zbl 0714.60067
[23] Rosen, J., A local time approach to the self-intersections of Brownian paths in space, Comm. Math. Phys., 88, 327-338 (1983) · Zbl 0534.60070
[24] Rosen, J., Tanaka’s formula and renormalization for intersections of planar Brownian motion, Ann. Probab., 14, 1245-1251 (1986) · Zbl 0617.60079
[25] Rosen, J., A renormalized local time for multiple intersections of planar Brownian motion, (Sém. de Prob. XX. Sém. de Prob. XX, 1984/85, LNM 1204 (1986), Springer: Springer Berlin), 515-531
[26] Shieh, N. R., White noise analysis and Tanaka formula for intersections of planar Brownian motion, Nagoya Math. J., 122, 1-17 (1991) · Zbl 0759.60041
[27] Szegö, G., Orthogonal polynomials, (Amer. Math. Soc. Colloquium Publications, Vol. XXIII (1939), Amer. Math. Soc: Amer. Math. Soc New York) · JFM 61.0386.03
[28] Szymanzik, K., Euclidean quantum field theory, (Jost, R., Local Quantum Theory (1969), Academic: Academic New York)
[29] Varadhan, S. R.S., Appendix to “Euclidean quantum field theory” by K. Szymanzik, (Jost, R., Local Quantum Theory (1969), Academic: Academic New York)
[30] Watanabe, H., The local time of self-intersections of Brownian motions as generalized Brownian functionals, Letters in Math. Physics, 23, 1-9 (1991) · Zbl 0748.60068
[31] Watanabe, H., Donsker’s delta function and its applications in the theory of white noise analysis, (Stochastic Processes, A Festschrift in honour of Gopinath Kallianpur (1993), Springer: Springer Berlin) · Zbl 0791.60030
[32] Watanabe, S., Lectures on Stochastic Differential Equations and Malliavin Calculus (1984), Springer: Springer Berlin · Zbl 0546.60054
[33] Westwater, J., On Edwards’ model for long polymer chains, Comm. Math. Phys., 72, 131-174 (1980) · Zbl 0431.60100
[34] Wolpert, R., Wiener path intersection and local time, J. Funct. Anal., 30, 329-340 (1978) · Zbl 0403.60069
[35] Yor, M., Compléments aux formules de Tanaka-Rosen, (Sém. de Prob. XIX. Sém. de Prob. XIX, 1983/84. LNM 1123 (1985), Springer: Springer Berlin), 332-348 · Zbl 0563.60073
[36] Yor, M., Renormalisation et convergence en loi pour les temps locaux d’intersection du mouvement brownien dans \(R^3\), (Sém. de Prob. XIX. Sém. de Prob. XIX, 1983/84. LNM 1123 (1985), Springer: Springer Berlin), 350-365 · Zbl 0569.60075
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.